Alert archive / Delaware / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 22, 2020, 7:01 PM EDT for Sussex County, Delaware. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2020, 7:01 PM EDT (23:01 UTC)
- Expired
- Jun 22, 2020, 7:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 1 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350
WWUS81 KPHI 222301
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
701 PM EDT Mon Jun 22 2020
DEZ003-222345-
Inland Sussex-
701 PM EDT Mon Jun 22 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUSSEX COUNTY...
At 700 PM EDT, a strong thunderstorm was located near Ellendale, or
near Georgetown, moving northeast at 20 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Georgetown, Milford, Seaford, Milton, Bridgeville, Ellendale,
Sycamore, Blades and Greenwood.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3871 7571 3892 7544 3892 7542 3893 7540
3894 7540 3895 7539 3889 7528 3874 7514
3850 7548
TIME...MOT...LOC 2300Z 210DEG 16KT 3874 7549
$$
FitzsimmonsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 22, 4:02 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 22, 4:02 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 402 PM EDT Mon Jun 22 2020 .SYNOPSIS... A trough will remain to the west of the region though Tuesday. A slow moving cold front will cross the area Wednesday into wednesday night, very slowly moving offshore through Thursday. Several waves of low pressure will pass to the north of the region through the end of the week while a surface trough remains over the Mid-Atlantic. Another cold front may cross the region later this weekend. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Showers and thunderstorms are ongoing this afternoon to our west across central Pennsylvania, Maryland, and Virginia. These area associated with a lee-side/thermal trough across the Appalachians and a short wave/vorticity impulse slowly approaching from the west. Moderately strong instability has built across our area, however, with the lack of enhanced lift with the trough and short wave to our west, little in the way of shower/thunderstorm activity has developed. A few isolated showers or thunderstorms may develop due to the instability and moisture in the area, however, the more organized convection will remain to our west. These showers and thunderstorms will approach the area later this afternoon and into this evening, but the CAMs/high resolution model guidance continues to indicate the convection weakening as it moves into our area. This is due to the fact that instability will wane as we approach sunset, and the strongest forcing from the short wave will lift to our north this evening. Any showers or thunderstorms that make their way into the area or pop up across the area are expected to dissipate by midnight, then the rest of the night will be dry. There is the possibility for low clouds and fog to develop tonight. However, widespread dense fog is not anticipated. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... Tuesday will be another very warm and humid day, although it will be a couple of more degrees warmer Tuesday than Monday. It will be another humid day, but dewpoints will likely once again be just low enough to prevent the need for a Heat Advisory. Nevertheless, it will feel quite uncomfortable. Much of the day Tuesday is expected to be dry, although there will be the chance for isolated showers or thunderstorms through the day due to moderately strong instability developing across the area, and a weak short wave/vorticity max moving across the area. However, the better chance of showers and thunderstorms will later in the afternoon and into the evening. The short wave that approaches late in the day into the evening will have better forcing than the one on Monday afternoon/evening, and will likely hold together as it moves across the area. With PW values approaching 2 inches, heavy rainfall will become a threat, and any storms could also produce gusty winds.&& .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... The forecast remains pretty muddled through the extended period with the main features being a cold front passage through Wednesday night, surface troughing through the end of the week, and another cold front possibly crossing the region later in the weekend. Aloft, a large upper low will gradually push to the east through the end of the week, with the trough finally pushing to our east over the weekend. In general, there will be periods where we have chances for showers and thunderstorms through Thursday before we get a possible break from the heat and humidity (with the upper trough moving over the area), before it starts to move back in over the weekend. Without a good feel for the current pattern and seeing just how unsettled it appears to be, am leery of making any sweeping changes from the previous forecast. The big concerns will remain the convection, timing and coverage, along with the potential for drenching rains as PWATs are in the 1.5 to near 2.0 range across the region. Hot, humid, and stormy with a brief break at the end of the week. Summer has definitely arrived and we are here for whatever it has to bring us. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of this afternoon...VFR. Isolated showers or thunderstorms possible, but TSRA not included at this time due to low confidence in occurrence. South to southwest winds 5-10 knots, except near seabreezes across eastern New Jersey and Delmarva. Tonight...VFR conditions for the first half of the night. Isolated showers or thunderstorms possible early, but TSRA not included at this time due to low confidence in occurrence. Any showers or thunderstorms will dissipate by midnight local. Low clouds and fog may develop again tonight. MVFR likely with a chance of some IFR. South to southwest winds 5-10 knots early will become light and variable overnight. Tuesday...After morning low clouds and/or fog, VFR conditions will return within a couple of hours of sunrise. Isolated showers or thunderstorms possible, especially late in the afternoon into the evening. Outlook... Tuesday night through Wednesday...Mainly VFR conditions expected. Southwest to west winds around 5 to 15 knots. Chance of showers and thunderstorms, which may cause MVFR or lower conditions to occur. Moderate confidence with low confidence on timing/location of any storms. Wednesday night...Conditions expected to return to VFR behind the frontal passage. West to northwest winds less than 10 knots. Moderate confidence. Thursday...Mainly VFR conditions expected. West to southwest winds around 10 knots. Chance for showers and thunderstorms during the afternoon/evening, which may cause MVFR or lower conditions to occur. Low confidence. Thursday night through Saturday...Mainly VFR conditions expected. West to southwest winds around 5 to 10 knots. A chance for some showers or thunderstorms on Saturday afternoon/evening. Moderate confidence. && .MARINE... Tonight-Tuesday...Conditions expected to remain below advisory levels, although winds may gust around 20 knots at times. Outlook... Tuesday night through Saturday...Sub-advisory conditions expected across the area waters through Saturday. Winds may increase to around 20 knots Wednesday through Wednesday night as a cold front approaches and crosses the waters. Winds and sea may increase in and around showers and thunderstorms, mainly Wednesday through Thursday. Rip Currents... With seas 2-3 feet or less and a 6-8 second period, the risk of rip currents will remain low for the rest of today and tonight. On Tuesday, seas build to 3-4 feet with a period of 6-8 seconds. The rip current risk is currently low, but may approach moderate late in the day && .EQUIPMENT... The NOAA Weather Radio All Hazards from Hibernia Park PA (WNG704) will remain off the air until further notice due to damage to the antenna during the June 3 derecho. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Meola Near Term...Robertson Short Term...Robertson Long Term...Meola Aviation...Meola/Robertson Marine...Meola/Robertson Equipment...
Hazardous weather outlook, Jun 22, 4:04 PM EDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 404 PM EDT Mon Jun 22 2020 DEZ001>003-MDZ008-012-015-019-020-PAZ054-055-060>062-101>103-105- 232015- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Carbon-Monroe-Berks-Lehigh-Northampton-Western Chester- Eastern Chester-Western Montgomery-Upper Bucks- 404 PM EDT Mon Jun 22 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Isolated to scattered storms may develop this afternoon and this evening across the area. Storms will be capable of producing heavy rainfall, with an isolated instance of flash flooding possible, and localized damaging wind gusts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of storms daily through at least Wednesday. Some of the storms may produce locally heavy rainfall, which may lead to an isolated instance of flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007>010-012-013-015>023-027-PAZ070-071-104-106-232015- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington-Delaware- Philadelphia-Eastern Montgomery-Lower Bucks- 404 PM EDT Mon Jun 22 2020 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Isolated to scattered storms may develop this afternoon and evening across the area. Storms will be capable of producing heavy rainfall, with an isolated instance of flash flooding possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of storms daily through at least Wednesday. Some of the storms may produce locally heavy rainfall, which may lead to an isolated instance of flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-232015- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 404 PM EDT Mon Jun 22 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of storms on Tuesday and Wednesday. Some of the storms may produce locally heavy rainfall, which may lead to an isolated instance of flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-232015- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 404 PM EDT Mon Jun 22 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jun 22, 5:37 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
537 PM EDT Mon Jun 22 2020
MDZ012-015-019-020-222215-
Queen Anne's-Talbot-Kent-Caroline-
537 PM EDT Mon Jun 22 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TALBOT...SOUTHWESTERN
QUEEN ANNE'S...SOUTHERN CAROLINE AND SOUTHWESTERN KENT COUNTIES...
At 536 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Rhode River to 10 miles southeast of
Taylors Island. Movement was northeast at 30 mph.
Wind gusts up to 45 mph are possible with these storms.
Locations impacted include...
Easton, Talbot, Romancoke, Federalsburg, Trappe, St. Michaels,
Preston, Oxford, Grasonville, Copperville, Agner, Choptank,
Windyhill, Tanyard, Harmony, Tilghman Island, Stevensville, Skipton,
Chester and Matthews.
LAT...LON 3886 7626 3879 7620 3897 7625 3884 7637
3885 7638 3894 7636 3904 7631 3898 7628
3900 7617 3913 7623 3870 7572 3868 7575
3870 7590 3857 7604 3876 7630 3867 7634
3868 7634 3876 7638
TIME...MOT...LOC 2136Z 209DEG 28KT 3885 7659 3839 7615
FitzsimmonsSpecial weather statement, Jun 22, 7:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
701 PM EDT Mon Jun 22 2020
DEZ003-222345-
Inland Sussex-
701 PM EDT Mon Jun 22 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUSSEX COUNTY...
At 700 PM EDT, a strong thunderstorm was located near Ellendale, or
near Georgetown, moving northeast at 20 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Georgetown, Milford, Seaford, Milton, Bridgeville, Ellendale,
Sycamore, Blades and Greenwood.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3871 7571 3892 7544 3892 7542 3893 7540
3894 7540 3895 7539 3889 7528 3874 7514
3850 7548
TIME...MOT...LOC 2300Z 210DEG 16KT 3874 7549
FitzsimmonsThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:33 PM EDT | Special Marine Warning | PHI | 27 min | |
| Jun 22, 7:25 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 22 min |
| Jun 22, 7:52 PM EDT | Areal Flood Advisory | PHI | Chester | 109 min |
| Jun 22, 7:08 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 15 min |
| Jun 22, 5:37 PM EDT | Special Weather Statement | PHI | Talbot | 38 min |
| Jun 22, 7:08 PM EDT | Special Weather Statement | PHI | Cecil | 37 min |
Nearby
Special Weather Statements in Delaware, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.